MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 FLAT MESH; SURGICAL MESH
Catalog Number 0112720
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Seroma (2069); Hernia (2240); Post Operative Wound Infection (2446)
Date of Event 03/02/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2011) is considered to be a best estimate.This mdr represents the bard flat mesh (device 3).An additional supplemental emdr was submitted to represent the bard soft mesh (device 1).An additional supplemental emdr was submitted to represent the composix kugel patch (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2011 - patient was diagnosed with incisional abdominal wall hernia thereby underwent open repair with implant of bard soft mesh (device 1).Per operative notes, ¿an infraumbilical midline incision was made through subcutaneous tissue.The hernia sac was excised entirely.A bard soft mesh (device 1) was placed into the defect and closed with sutures.¿ on (b)(6) 2012 ¿ patient was diagnosed with complex left abdominal wall and recurrent incisional abdominal wall hernia, adhesion thereby underwent open repair with implant of composix kugel patch (device 2) and bard flat mesh (device 3).Per operative notes, ¿an incision was carefully dissected down through the subcutaneous tissue into the midline.The recurrent incisional abdominal wall hernia sac was dissected out.There were some dense adhesions which were dissected out.A composix kugel patch (device 2) was placed into the midline of abdomen.An incision was made into the left anterior abdominal wall.The hernia sac was dissected out.A bard flat mesh (device 3) was placed into the left abdominal wall and secure it with sutures.¿ on (b)(6) 2012 - patient was diagnosed with left abdominal wound infection with infected mesh, seroma, abscess thereby underwent open repair with explant of bard flat mesh (device 3).Per operative notes, ¿an incision was made in the left side of abdomen.The hernia sac was excised entirely.There were some serosal fluid into the abdomen which were drained entirely.Dense abscess was identified which was drained.Previously placed infected bard flat mesh (device 3) was fully excised from abdomen.The defect was closed with sutures.¿ on (b)(6) 2012 - patient was diagnosed with recurrent abdominal wall hernia, infected mesh, surgical wound infection, abscess, thereby underwent open repair with explant of bard soft mesh (device 1) and composix kugel patch (device 2).Per operative notes, ¿an incision was made through previous scar.The hernia sac was dissected out.There was large abscess cavity which was removed.Previously placed infected bard soft mesh (device 1) and composix kugel patch (device 2) were fully excised from abdominal cavity.The wound was irrigated.Vac placement was done.The hernia defect was closed with sutures primarily.¿.

Brand Name
FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24703316
Report Number1213643-2026-00389
Device Sequence Number21376368
Product Code FTL
UDI-Device Identifier00801741016561
UDI-Public(01)00801741016561(17)161028(10)HUVJ0716
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2016
Device Catalogue Number0112720
Device Lot NumberHUVJ0716
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale